MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-7-30-HELIX
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Inadequacy of Device Shape and/or Size (1583); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the qc-7-30-helix spring coil was selected first.The tip end of the spring coil was not formed after entering the tumor body, and the tip end of the coil run towards the aneurysm.After adjusting the stent, released it and continued to fill the coil, but it was still not formed, and the tip end of the coil ran out of the aneurysm from the stent mesh, and repeated adjustments of the spring coil failed to form.After that, it was replaced with another brand of the same model and was successfully implanted.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.  the patient was undergoing surgery for treatment of a saccular, ruptured aneurysm of the right, ophthalmic artery segment with a max diameter of 8.2mm and a 6.4mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported no matter how much the spring coil was adjusted, it couldn't be formed into hoop or shape well, and it couldn't form a loop within the aneurysm, and couldn't be placed.The surgery was completed after replacing a new spring coil of the same model from other brand.The cause of the event was not determined.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis of qc-7-30-helix, lot no:227484306.As found condition: the axium coil was returned for analysis within a shipping box; within a plastic bio-pouch; within an opened axium inner pouch¿ and within a dispenser coil.Damage location details: the axium coil was returned within the introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The axium pushwire was found bent at ~3.9cm from proximal end.The axium implant coil was found to be damaged and stretched within introducer sheath.No other anomalies were observed.Testing/analysis: due to its damaged condition, the axium coil could not be used for resistance testing with an in-house catheter.The pushwire was pushed from introducer sheath with resistance.Conclusion: based on the device analysis and reported information, the customer¿s complaints were confirmed as the axium implant coil and pushwire were found to be damaged.However, the root cause for damages could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19336716
Report Number9612164-2024-02365
Device Sequence Number14098635
Product Code KRD
UDI-Device Identifier00847536037458
UDI-Public00847536037458
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2026
Device Model NumberQC-7-30-HELIX
Device Catalogue NumberQC-7-30-HELIX
Device Lot Number227484306
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer05/17/2024
07/04/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/11/2024
07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale